Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 29, 2006, 7:02 PM CDT for Grundy County, Livingston County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 7:02 PM CDT (00:02 UTC)
- Expired
- May 29, 2006, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Grundy County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 67 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 300005
FFWLOT
ILC063-105-300300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
702 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON COUNTY IN CENTRAL ILLINOIS
GRUNDY COUNTY IN NORTHEAST ILLINOIS
* UNTIL 1000 PM CDT
* AT 654 PM CDT...A TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF
WATER COVERING SCULLY ROAD WEST OF DWIGHT ROAD...NORTH OF THE CITY
OF DWIGHT IN SOUTHERN GRUNDY COUNTY. RADAR ESTIMATES RAINFALL
AMOUNTS OF 2 INCHES IN THE PAST HOUR ACROSS FAR NORTHEAST
LIVINGSTON COUNTY AND FAR SOUTHERN GRUNDY COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDNER...
DWIGHT...AND ODELL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4099 8861 4092 8840 4110 8826 4121 8826
4120 8858
$$3 follow-up statements
000
WGUS73 KLOT 300043
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT MON MAY 29 2006
ILC063-105-300300-
LIVINGSTON IL-GRUNDY IL-
742 PM CDT MON MAY 29 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHERN
GRUNDY AND NORTHEASTERN LIVINGSTON COUNTIES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS UP TO 3 INCHES JUST WEST OF ODELL IN NORTHEAST
LIVINGSTON COUNTY. SIX TO TWELVE INCHES OF WATER WAS REPORTED
COVERING ROADS 5 MILES WEST OF DWIGHT. ADDITIONAL RAINFALL WILL BE
POSSIBLE ACROSS THE WARNING AREA THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDNER...
DWIGHT... AND ODELL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4099 8861 4092 8840 4110 8826 4121 8826
4120 8858
$$000
WGUS73 KLOT 300127
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT MON MAY 29 2006
ILC063-105-300300-
LIVINGSTON IL-GRUNDY IL-
827 PM CDT MON MAY 29 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHERN
GRUNDY AND NORTHEASTERN LIVINGSTON COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN AND CENTRAL
LIVINGSTON COUNTY...AND WILL MOVE NORTHEAST ACROSS THE WARNED AREA
BETWEEN 845 PM CDT AND 945 PM CDT. ADDITIONAL RAINFALL OF 1 TO 2
INCHES IS POSSIBLE
RADAR ESTIMATES RAINFALL AMOUNTS UP TO 3 INCHES JUST WEST OF ODELL
IN NORTHEAST LIVINGSTON COUNTY. SIX TO TWELVE INCHES OF WATER WAS
REPORTED COVERING ROADS 5 MILES WEST OF DWIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDNER...
DWIGHT... AND ODELL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4099 8861 4092 8840 4110 8826 4121 8826
4120 8858
$$000
WGUS73 KLOT 300300
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 PM CDT MON MAY 29 2006
ILC063-105-300310-
LIVINGSTON IL-GRUNDY IL-
959 PM CDT MON MAY 29 2006
...THE FLASH FLOOD WARNING FOR SOUTHERN GRUNDY EXPIRES AT 10 PM
CDT...
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LIVINGSTON COUNTY HAS
BEEN REPLACED WITH A FLOOD WARNING WHICH IS IN EFFECT UNTIL 545 AM
CDT...
THE THREAT OF FLASH FLOODING HAS DIMINISHED AS HEAVY RAINS HAVE
SUBSIDED. HOWEVER...THE GROUND IS SATURATED AND STANDING WATER IN
LOW LYING AREAS WILL CONTINUE OVERNIGHT. ADDITIONAL RAINFALL
OVERNIGHT MAY CAUSE ADDITIONAL FLOODING PROBLEMS.
LAT...LON 4099 8861 4092 8840 4110 8826 4121 8826
4120 8858
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:20 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 220 PM CDT MON MAY 29 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 220 PM CDT SOLAR POWER WITH A CONVECTIVE TEMP OF 86 HAS BEEN THE TRIGGER SO FAR WITH THE LATEST SCATTERED SHOWER AND TSTM OUTBREAK. THE MOISTURE POOL IS FAIRLY SHALLOW NOW BUT MODELS PROMISE TO INCREASE THE LAYER BY TUESDAY. SO CAN EXPECT MORE EXTENSIVE CLOUD COVER BUT CAN ALSO EXPECT A LOWER TRIGGER TEMP OF 78. CAPES ARE LOOKING MORE THREATENING NOW THAN MODELED FOR TUESDAY OR WEDNESDAY. SAME GOES FOR LI VALUES. HOWEVER MODELS ALSO DRIVING SEVERAL SHORT WAVES THIS WAY TUESDAY AND WEDNESDAY...SUPPLYING THE NECESSARY TRIGGERS FOR LIFT. THESE WAVES ARE JUST OUT AHEAD OF COLD FRONT SLIDING ACROSS THE PLAINS NOW AND DROPPING DOWN THRU THE UPPER AND MID MS VLY ON TUESDAY AND NEARLY STALLING ACROSS THE LAKES AND MID MS VLY WEDNESDAY. DONT HAVE REAL GOOD SHEAR WITH ANY STORM OUTBREAK NEXT TWO DAYS. FREEZING LVL IS UP TO 14K SO VILS SHOULD NOT BE UNLIKE NOW WHERE WE ARE GETTING PROSPECTS FOR AROUND AN INCH HAIL FROM THE ALGORITHM. BUT DOESNT APPEAR TO BE ANY MID LVL DRYING ON FCST SOUNDINGS FOR DOWNDRAFTS TOMORROW. WILL START OFF WITH SCATTERED TSTMS THIS EVENING THEN CHC OVERNIGHT...TO SCT TSTMS AGAIN TUESDAY. WILL CONTINUE CHC TSTMS IN FCST INTO WEDNESDAY NIGHT WHEN FROPA SHUD CUT OFF SFC SUPPORT. BUT UPR TROF NOT THRU UNTIL THURSDAY...SO RAIN CHANCES MAY NOT ALTOGETHER DISAPPEAR. BUT WILL HAVE DRY AND MILD CONDS FOR NOW INTO THE REST OF THE WEEK AND THRU THE WEEKEND WITH HIGH PRESSURE BLDG OVER THE MIDWEST. RLB && .AVIATION... 100 PM CDT FOR 18Z TAFS...CUMULUS CONGESTUS WITH BASES AROUND 4500-5000 KFT ARE OVERSPREADING THE TERMINALS THIS AFTN. VERY ISOLD TSRA POPPING UP IN RATHER UNSTABLE AIRMASS WITH VERY WEAK SHORTWAVE INDICATED IN MODELS AND WATER VAPOR IMAGERY OVR CENT IL MOVING NE. WITH NO SIGNIFICANT UPR LEVEL FORCING MECHANISM OR SFC BOUNDARIES...COVERAGE OF THUNDER SHOULD BE RATHER LIMITED. THUNDER AND CU SHOULD DISSIPATE AROUND 02Z WITH LOSS OF DIURAL HEATING. CONVECTION BUILDING OVR THE KC METRO AREA WILL CONTINUE TO SEND CIRRUS ACROSS MO/IA AND INTO IL THROUGH THE NIGHT AND INTO TOMORROW. HIGH BASES CU FIELD SHOULD BEGIN TO THICKEN AGAIN AFT 14Z TUES...THOUGH IT APPEARS BETTER LIFT ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY WILL HOLD OFF UNTIL AFT 18Z...SO NO MENTION OF PRECIP AT THIS POINT BEYOND THIS AFTN. RRH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, May 29, 3:00 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT MON MAY 29 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-300930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 300 PM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TUESDAY THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-300930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 300 PM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TUESDAY THROUGH WEDNESDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, May 29, 5:28 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 S FOX LAKE HILLS 42.39N 88.12W
05/29/2006 LAKE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN. TREE UPROOTED...35 FEET TALL
AND 16 INCHES IN DIAMETER.
&&
RBRUMERLocal storm report, May 29, 5:42 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL GARDNER 41.19N 88.31W
05/29/2006 E1.00 INCH GRUNDY IL TRAINED SPOTTER
&&
RBRUMERLocal storm report, May 29, 5:44 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
544 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG GARDNER 41.19N 88.31W
05/29/2006 GRUNDY IL TRAINED SPOTTER
POWER POLES DOWN
&&
RBRUMERLocal storm report, May 29, 5:45 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG CHEBANSE 41.00N 87.91W
05/29/2006 IROQUOIS IL TRAINED SPOTTER
2 INCH TREE LIMBS DOWN.
&&
RBRUMERLocal storm report, May 29, 5:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST HOMEWOOD 41.56N 87.66W
05/29/2006 M60 MPH COOK IL TRAINED SPOTTER
&&
RBRUMERLocal storm report, May 29, 6:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG FAIRBURY 40.75N 88.51W
05/29/2006 LIVINGSTON IL TRAINED SPOTTER
2 INCH LIMBS DOWN
&&
RBRUMERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:08 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 67 min |
| May 29, 7:18 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 42 min |
| May 29, 7:35 PM CDT | Flash Flood Warning | LOT | Iroquois | 4 hr |
| May 29, 7:55 PM CDT | Flash Flood Warning | LOT | LaSalle | 50 min |
| May 29, 8:00 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 45 min |
| May 30, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 33 min |
| May 30, 2:31 PM CDT | Special Marine Warning | LOT | 89 min | |
| May 30, 3:40 PM CDT | Special Marine Warning | LOT | 65 min | |
| May 30, 4:43 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 47 min |
| May 30, 6:25 PM CDT | Flash Flood Warning | LOT | Boone, Lake, McHenry, Winnebago | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.